Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 28, 2005

June 28, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 28, 1:35 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 28, 1:35 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT TUE JUN 28 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...

SLIGHT DOWNWARD MOTION BEHIND DEPARTING TROPICAL LIKE SYSTEM
RESULTING IN A DECENT SUMMER AFT ACROSS CWA. C AREAS HAVE SLIGHTLY
LESS MOISTURE THAN SE AREAS. LESS HZ TODAY TOO. SIGNIFICANT
CONVECTION TO THE SOUTH AND WEST WILL MOVE TOWARD THE AREA THIS
AFTERNOON AND EVENING...BUT SHOULD WEAKEN AFTER SUNSET...THUS WENT
HIGH CHC POPS TONIGHT...INSTEAD OF LIKELY/CAT POPS.

FOR WED...LOOKS MORE ACTIVE...AS UPPER LEVEL SUPPORT MOVES IN.
KEPT LIKELY POPS.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

ADJUSTED POPS SOME FOR THU...AS ETA (NAM) HINTS AT ANOTHER SYSTEM
SIMILAR TO ONE NE OF US THIS AM...HEADS TOWARD E PA. THIS MAY BE
WHAT IS OVER THE SE STATES AT THE CURRENT TIME...NOTE LARGE AREA
OF CONVECTION OVER NC/SC.

STRONG COLD FRONT IS NOW FCST TO BE A LITTLE SLOWER ON
FRIDAY...THUS PUT A CHC IN FOR SHOWERS AND STORMS FRIDAY EVENING
ACROSS SE PART OF CWA.

TIMING OF FRONT MAY KEEP SEVERE OUT PART OF CWA ON FRIDAY...BUT AN
ACTIVE WEATHER DAY LIKELY. DID EDGE POPS UP SOME E AREAS.

COULD BE A FEW SHOWERS ON SATURDAY ACROSS FAR N...WITH SECONDARY
PUSH OF COLD AIR...BUT LEFT OUT FOR NOW...IN LINE WITH HPC.

OVERALL...NICE HOLIDAY WEEKNED SHAPING UP.

HPC HAS NEXT FRONT NEAR LOWER LAKES FOR TUESDAY. FOR NOW...KEPT
TUESDAY DRY.

&&

.AVIATION...

TS STARTING TO POP OVER THE LAURELS NOW...AND EXPECT THE ADDITIONAL
LIFT FROM S/W-SPEED MAX VISIBLE ON THE WV LOOP OVER WV TO AID IN
FURTHER DESTABILIZATION AND MAKE MORE SHRA/TSRA FOR THE EVENING AND
INTO THE FIRST HALF OF THE NIGHT. THESE STORMS MAY NOT GET TO
MDT...BUT MOST OF THE REST OF OUR SITES WILL BE PRIME CANDIDATES FOR
RAIN AND LOWERED VISBYS.  AT LEAST MVFR (IF NOT IFR) FOG LIKELY IN
WESTERN TAFS TONIGHT...BUT IPT ALSO A GOOD BET WITH LIGHT WINDS AND
HIGH LLVL MSTR.  WILL NOT SINK ANYONE YET...BECAUSE IT MAY BE
DEPENDENT ON WHERE THE RAIN FALLS. WILL LEAVE MOST OF THE TIME AFT
09-10Z DRY IN TAFS...BUT MODELS INSIST THAT IT WILL BE VERY WET
TOMORROW...WITH CONVECTION FIRING EARLY AND OFTEN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.

&&

SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...DANGELO
Hazardous weather outlook, Jun 28, 4:13 AM EST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 AM EDT TUE JUN 28 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-290912-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
513 AM EDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

VERY WARM AND HUMID AIR IN PLACE ACROSS THE STATE TODAY WILL TRIGGER
SCATTERED...SLOW MOVING THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING. ISOLATED HEAVY RAIN OF OVER AN INCH AND BRIEF WIND GUSTS OF
40 TO 50 MPH ARE POSSIBLE. HEAT INDICES WILL BE IN THE UPPER 80S
ACROSS THE NORTH AND WEST...AND IN THE LOWER TO MID 90S ACROSS THE
VALLEYS OF CENTRAL AND SOUTHEASTERN PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

A STRONG COLD FRONT WILL PUSH ACROSS PENNSYLVANIA ON FRIDAY. STRONG
TO POSSIBLY SEVERE THUNDERSTORMS WILL ACCOMPANY THE PASSAGE OF THE
FRONT FRIDAY AFTERNOON AND EVENING.

LAMBERT

In the hours before

Special weather statement, Jun 28, 4:24 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EDT TUE JUN 28 2005

PAZ024-282200-
CAMBRIA-
524 PM EDT TUE JUN 28 2005

...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA COUNTY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF EBENSBURG...MOVING NORTH AT 20
MPH. THE THUNDERSTORM WILL BE NEAR SPANGLER AROUND 530 PM...
BARNESBORO AROUND 535 PM AND HASTINGS AROUND 540 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

KF
Special weather statement, Jun 28, 4:50 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 PM EDT TUE JUN 28 2005

PAZ017-282230-
CLEARFIELD-
550 PM EDT TUE JUN 28 2005

...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING NORTH INTO CLEARFIELD COUNTY. THE
THUNDERSTORMS WILL AFFECT PORTIONS OF CLEARFIELD COUNTY THROUGH 630
PM.

WIND GUSTS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE WITH THESE STORMS.

GARTNER
Special weather statement, Jun 28, 5:46 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT TUE JUN 28 2005

PAZ057-059-282330-
DAUPHIN-LEBANON-
646 PM EDT TUE JUN 28 2005

...A STRONG THUNDERSTORM WILL AFFECT LEBANON AND DAUPHIN COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF PALMYRA...MOVING NORTH
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR LYKENS...WILLIAMSTOWN...
HALIFAX AROUND 700 PM...ELIZABETHVILLE...GRATZ AROUND 705 PM...
BERRYSBURG...MILLERSBURG AROUND 710 PM AND PILLOW AROUND 715 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

GARTNER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clearfield

When
June 28, 5:50 PM EST
Where
Clearfield County, Mahaffey Jct
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.883, -78.733

Thunderstorm winds knocked down trees in Mahaffey.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459347.